MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE 18 G X 1 1/2 IN; SYRINGE AND NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS 3 ML BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE 18 G X 1 1/2 IN; SYRINGE AND NEEDLE
Catalog Number 309580
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 3 ml bd luer-lok" syringe with attached needle 18 g x 1 1/2 in appeared to have mold inside the sealed package.Found before use.No serious injury or medical intervention noted.
 
Additional Manufacturer Narrative
One box of sealed 3ml packages was received by bd canaan and confirmed to be from batch #6266512.One syringe was in a plastic bag and was observed to have black foreign matter inside the package.The package was sealed, the black foreign matter was observed on the exterior of the needle shield and a small amount on the plunger thumb rest.Where it came in contact with the inside of the package, the fm was smearing on to the package.The package was opened and a small amount of fm was swabbed using a clean piece of cotton swab to be evaluated under magnification.The foreign matter was identified as grease with metallic particles.This type of grease is present in the manufacturing equipment, such as the assembly machinery.Based on the sample evaluation bd canaan was able to confirm the customer's indicated failure.Based on the severity assigned to this complaint and the results of the complaint lot history check, capa is not required at this time.
 
Additional Manufacturer Narrative
Date received by manufacturer: should be 09/25/2017.

Brand Name
3 ML BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE 18 G X 1 1/2 IN
Common Device Name
SYRINGE AND NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key6979693
Report Number1213809-2017-00185
Device Sequence Number67560
Product Code FMF
UDI-Device Identifier00382903095803
UDI-Public00382903095803
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2021
Device Catalogue Number309580
Device Lot Number6266512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2017
Initial Date Received by Manufacturer 09/22/2016
Supplement Date Received by Manufacturer09/25/2017
09/25/2017
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date11/10/2017
01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;